Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 139, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 26, 2005, 4:59 PM MDT for 4 counties in Colorado. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2005, 4:59 PM MDT (22:59 UTC)
- Expired
- Jun 26, 2005, 5:45 PM MDT
- In force
- 46 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Arapahoe County, CO, Denver County, CO, Douglas County, CO, Jefferson County, CO
The radar
The Denver radar (KFTG), 34 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2590 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:40 PM MDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 26, 2:40 PM MDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 240 PM MDT SUN JUN 26 2005 .SHORT TERM...ENOUGH MIDLEVEL MOISTURE AROUND ALONG WITH SOME UPPER LEVEL FORCING TO BRING SCT TSTM ACTIVITY TO THE MOUNTAINS TODAY BUT IT HAS BEEN HARD FOR THESE TO MAKE MUCH IMPACT ON THE PLAINS AS LOW LEVELS ARE RATHER DRY. SOME TSTMS HAVE PRODUCED SOME RAIN INTO THE LOWER ELEVATIONS OF LARIMER COUNTY WHERE THE LATEST ROUND OF ACTIVITY IS NOW MOVING OUT OF THE FOOTHILLS. THE MAIN SHORTWAVE TROUGH IS IN WY BUT ANOTHER WEAK WAVE TRAILS THIS INTO CENTRAL CO PER LATEST RUC AND WATER VAPOR IMAGERY AND THIS WILL HELP MAINTAIN SCT TSTMS IN THE NRN MTNS INTO NRN FOOTHILLS THIS EVENING. OTHERWISE HIGHER DEWPOINTS ARE STILL FOUND NEAR THE EASTERN BORDER BUT EVEN THERE THE MOISTURE HAS DECREASED AND NOT CONFIDENT ABOUT STORMS EVEN OUT THERE. ALL IN ALL WILL TRIM BACK SOME POPS ON THE PLAINS FOR THIS EVENING AND KEEP BIT HIGHER VALUES NORTHERN PORTIONS AND EXTREME NORTHEAST. GUSTY WINDS SHOULD BE THE MAIN THREAT AS INDICATED BY THE LATEST 18Z MM5 LOCAL MODEL RUN. MONDAY LOOKS LIKE IT COULD BE THE DRIEST DAY OF THE COMING WEEK AS WE GET A GAP IN THE MIDLEVEL MOISTURE AND A DRYLINE SETS UP NEAR THE KS BORDER. GUIDANCE TEMPS INTO THE 90S SEEM REASONABLE. PROBABLY ENOUGH MOISTURE AROUND TO WARRANT ISOLATED TSTM CHANCES BUT SOME AREA MAY BE NOTHING. FOR NOW KEPT PRECIP OUT OF THE LIMON AREA WITH ISOLATED ELSEWHERE. .LONG TERM...DONT SEE MUCH HOPE FOR CONVECTION LINGERING INTO MONDAY EVENING WITH THETA-E MINIMUM SPREADING ACROSS THE AREA. TUESDAY LOOKS PRETTY DRY AS WELL...BUT STILL CANT RULE OUT SOME ISOLATED HIGH BASED STORMS WITH A WEAK PLUME OF MID LEVEL MOISTURE TO STREAM THIS WAY. THE MODELS STILL AGREE ON A FRONTAL PASSAGE WEDNESDAY SO WILL COOL HIGH TEMPS BACK INTO THE 80S AND ADD A SLIGHT CHANCE OF THUNDERSTORMS WITH BETTER LOW LEVEL MOISTURE EXPECTED. LOW LEVEL FLOW WILL THEN TURN SOUTHEASTERLY THURSDAY WHICH WOULD HELP KEEP SOME LOW LEVEL MOISTURE AND SLIGHT CHANCE OF STORMS IN THE FORECAST. AT THIS TIME...LOOKS A BIT WARMER AND DRIER BY NEXT WEEKEND AS RIDGE IS FORECAST TO BUILD. && .BOU...NONE. && SZOKE/BARJENBRUCH
Hazardous weather outlook, Jun 26, 11:15 AM MDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1115 AM MDT SUN JUN 26 2005 COZ030>051-271200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1115 AM MDT SUN JUN 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL SHORTWAVE TROUGH MOVING ACROSS NORTHERN COLORADO HAS KICKED OFF SOME MORNING THUNDERSTORMS ACROSS THE NORTHERN MOUNTAINS. SCATTERED SHOWERS AND THUNDERSTORMS ARE ALREADY MOVING ONTO THE URBAN CORRIDOR IN LARIMER COUNTY. AT LOWER LEVELS MOISTURE IS LIMITED TODAY WITH DEWPOINTS MAINLY IN THE 40S...EVEN LOWER OVER SOUTHERN PORTIONS. BECAUSE MIDLEVEL MOISTURE REMAINS OVER THE AREA WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ARE ANTICIPATED THIS AFTERNOON WITH GUSTY WINDS THE MAIN THREAT. HIGHER LOW LEVEL MOISTURE IS EXPECTED TO LINGER OVER THE FAR EASTERN COUNTIES AND THIS COULD LEAD TO STRONGER STORMS THERE MAINLY THIS EVENING WITH HAIL AND HEAVY RAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS...MAINLY WEDNESDAY AND THURSDAY. SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY OR TONIGHT. SZOKE/BARJENBRUCH
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 5:41 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 49 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.